Alert archive / Iowa / Snow Advisories in 2007
Snow Advisory 9, NWS Quad Cities, IA
NWS Quad Cities, IA issued this snow advisory at Dec 27, 2007, 3:05 PM CST for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Dec 28, 2007, 3:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2007, 3:05 PM CST (21:05 UTC)
- In effect from
- Dec 28, 2007, 3:00 AM CST
- Expired
- Dec 28, 2007, 2:49 PM CST
- In force
- 12 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDVN 272105 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 305 PM CST THU DEC 27 2007 ...HIGH IMPACT SNOW EVENT FOR THE AREA ON FRIDAY... .A STORM SYSTEM MOVING OUT OF THE SOUTHERN ROCKIES WILL MOVE NORTHEAST TONIGHT THROUGH FRIDAY...BRINGING ACCUMULATING SNOW TO THE AREA. THE FAIRLY QUICK MOVEMENT OF THIS STORM SYSTEM MEANS THAT MOST AREAS SHOULD SEE THE SNOW BEGIN AND END IN A 12 HOUR PERIOD. THE LOWER ATMOSPHERE IS EXPECTED TO BE COLD ENOUGH TO ALLOW THE PRECIPITATION TO FALL AS ALL SNOW. ADDITIONALLY...THE WIND IS NOT EXPECTED TO BE VERY STRONG SO DRIFTING SHOULD BE MINIMIZED. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-280515- /O.UPG.KDVN.WS.A.0010.071228T0900Z-071229T0300Z/ /O.NEW.KDVN.SN.Y.0009.071228T0900Z-071229T0300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 305 PM CST THU DEC 27 2007 ...SNOW ADVISORY IN EFFECT FROM 3 AM TO 9 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 PM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL OVERSPREAD THE AREA FROM SOUTHWEST TO NORTHEAST AFTER MIDNIGHT...WITH THE HEAVIEST SNOWFALL EXPECTED BETWEEN 6 AM AND 2 PM FRIDAY. ROAD CONDITIONS ARE EXPECTED TO DETERIORATE RAPIDLY DURING THE MORNING COMMUTE. THE RATE OF SNOWFALL FRIDAY MORNING MAY BE HEAVY ENOUGH TO CREATE AREAS OF NEAR ZERO VISIBILITY. SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED. CURRENT INFORMATION SUGGESTS THE HEAVY SNOW AXIS WILL BE ROUGHLY ALONG AN OSKALOOSA IOWA...TO NEAR STERLING ILLINOIS LINE. ALONG THE AXIS OF THE HEAVIEST SNOW LOCALIZED 6 TO 7 INCH AMOUNTS ARE POSSIBLE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLICK...SNOW-COVERED ROADS AND LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING. $$
5 follow-up statements
000 WWUS43 KDVN 280317 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 917 PM CST THU DEC 27 2007 ...HIGH IMPACT SNOW EVENT FOR THE AREA ON FRIDAY... .A QUICK MOVING STORM SYSTEM OVER THE SOUTHERN ROCKIES WILL MOVE NORTHEAST TONIGHT PASSING THROUGH MIDWEST ON FRIDAY...BRINGING ACCUMULATING SNOW TO THE REGION. THE SNOW IS EXPECTED TO BEGIN BETWEEN 3 AM AND 6 AM OVER SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AND WILL RAPIDLY OVERSPREAD THE REST OF THE AREA THROUGH MID MORNING FRIDAY. THE SNOW WILL TAPER OFF TO FLURRIES AND END FROM SOUTHWEST TO NORTHEAST FRIDAY AFTERNOON AND EARLY EVENING. SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-281130- /O.CON.KDVN.SN.Y.0009.071228T0900Z-071229T0300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 917 PM CST THU DEC 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM CST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM CST FRIDAY. SNOW WILL OVERSPREAD THE AREA FROM SOUTHWEST TO NORTHEAST AFTER 3 AM...WITH THE HEAVIEST SNOWFALL EXPECTED BETWEEN 6 AM AND 2 PM FRIDAY. ROAD CONDITIONS ARE EXPECTED TO DETERIORATE RAPIDLY DURING THE MORNING COMMUTE. THE RATE OF SNOWFALL FRIDAY MORNING MAY BE HEAVY ENOUGH TO CREATE AREAS OF NEAR ZERO VISIBILITY. SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED. CURRENT INFORMATION SUGGESTS THE HEAVY SNOW AXIS AND GREATEST POTENTIAL FOR 6 TO LOCALLY 7 INCH AMOUNTS WILL BE ROUGHLY ALONG A SIGOURNEY IOWA... TO NEAR STERLING ILLINOIS LINE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLICK...SNOW-COVERED ROADS AND LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING. $$
000 WWUS43 KDVN 280951 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 351 AM CST FRI DEC 28 2007 ...ACCUMULATING SNOW ON THE WAY... .A QUICK MOVING STORM SYSTEM OVER THE SOUTHERN PLAINS WILL MOVE NORTHEAST ACROSS CENTRAL ILLINOIS BY MIDDAY TODAY...BRINGING ACCUMULATING SNOW TO THE REGION. SPOTTY FREEZING RAIN AND DRIZZLE IS EXPECTED TO QUICKLY CHANGE TO SNOW AND OVERSPREAD THE AREA FROM SOUTHWEST TO NORTHEAST THROUGH THE EARLY MORNING HOURS. THE SNOW WILL TAPER OFF TO FLURRIES AND END FROM SOUTHWEST TO NORTHEAST BY MID TO LATE AFTERNOON. SNOWFALL AMOUNTS OF 2 TO 6 INCHES ARE EXPECTED. IAZ087-088-098-099-ILZ034-MOZ009-010-281800- /O.EXT.KDVN.SN.Y.0009.000000T0000Z-071228T2100Z/ JEFFERSON-HENRY IA-VAN BUREN-LEE-HANCOCK-SCOTLAND-CLARK- INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT... KEOSAUQUA....FORT MADISON...CARTHAGE...MEMPHIS...KAHOKA 351 AM CST FRI DEC 28 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. SNOW WILL OVERSPREAD THE AREA FROM SOUTHWEST TO NORTHEAST EARLY THIS MORNING...WITH THE HEAVIEST SNOWFALL EXPECTED BETWEEN 6 AM AND NOON. ROAD CONDITIONS ARE EXPECTED TO DETERIORATE RAPIDLY DURING THE MORNING COMMUTE. THE SNOWFALL IS EXPECTED TO BE HEAVY AT TIMES THIS MORNING AND BE AT RATES OF 1 TO 2 INCHES AN HOUR...HEAVY ENOUGH TO CREATE AREAS OF NEAR ZERO VISIBILITY. SNOWFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED IN THE FAIRFIELD... KEOSAUQUA...AND MOUNT PLEASANT AREAS...WITH 2 TO 4 INCHES EXPECTED FURTHER SOUTH AND EAST. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLICK...SNOW-COVERED ROADS AND LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING. $$ IAZ040>042-051>054-063>068-076>078-089-ILZ001-002-007-009-015>018- 024>026-035-281800- /O.EXT.KDVN.SN.Y.0009.000000T0000Z-071229T0000Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-DES MOINES- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL- BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-MCDONOUGH- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...BURLINGTON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...MACOMB 351 AM CST FRI DEC 28 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL OVERSPREAD THE AREA FROM SOUTHWEST TO NORTHEAST EARLY THIS MORNING...WITH THE HEAVIEST SNOWFALL EXPECTED BETWEEN 6 AM AND 2 PM TODAY. ROAD CONDITIONS ARE EXPECTED TO DETERIORATE RAPIDLY DURING THE MORNING COMMUTE. THE RATE OF SNOWFALL THIS MORNING MAY BE HEAVY ENOUGH TO PRODUCE ACCUMULATIONS OF 1 TO 2 INCHES AN HOUR AT TIMES...AND CREATE AREAS OF NEAR ZERO VISIBILITY. SNOWFALL AMOUNTS OF 2 TO 6 INCHES ARE EXPECTED. CURRENT INFORMATION SUGGESTS THAT THE HEAVY SNOW AXIS AND GREATEST POTENTIAL FOR UP TO 6 INCH AND LOCALLY HIGHER AMOUNTS WILL BE ROUGHLY ALONG A SIGOURNEY IOWA...TO NEAR STERLING ILLINOIS LINE. AREAS FROM MONMOUTH AND MACOMB...TO SOUTH OF PRINCETON ILLINOIS WILL BE ON THE LOWER END WITH AROUND 2 TO 3 INCHES OF SNOW ACCUMULATION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLICK...SNOW-COVERED ROADS AND LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING. $$ LE/12
000 WWUS43 KDVN 281606 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1006 AM CST FRI DEC 28 2007 ...ACCUMULATING SNOW OCCURRING... .A QUICK MOVING STORM SYSTEM OVER THE SOUTHERN PLAINS WILL MOVE NORTHEAST ACROSS CENTRAL ILLINOIS BY EARLY AFTERNOON TODAY. THIS IS BRINGING ACCUMULATING SNOW TO THE REGION. THE SNOW WILL TAPER OFF TO FLURRIES AND END FROM SOUTHWEST TO NORTHEAST BETWEEN NOON AND LATE AFTERNOON. WIDESPREAD SNOWFALL AMOUNTS OF 2 TO 6 INCHES ARE EXPECTED. IAZ040>042-051>054-063>068-076>078-089-ILZ001-002-007-009-015>018- 024>026-035-282100- /O.CON.KDVN.SN.Y.0009.000000T0000Z-071229T0000Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-DES MOINES- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL- BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-MCDONOUGH- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...BURLINGTON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...MACOMB 1006 AM CST FRI DEC 28 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW..HEAVY AT TIMES THIS MORNING...WILL CONTINUE INTO EARLY AFTERNOON. THE RATE OF SNOWFALL THIS MORNING MAY BE HEAVY ENOUGH TO PRODUCE ACCUMULATIONS OF OVER 1 INCH AN HOUR AT TIMES...AND CREATE AREAS OF REDUCED LOCAL VISIBILITIES OF A FEW HUNDRED FEET. SNOWFALL AMOUNTS OF 2 TO 6 INCHES ARE EXPECTED. CURRENT INDICATIONS ARE THE HEAVY SNOW AXIS AND GREATEST POTENTIAL OF 4 UP TO LOCALLY 6 INCH AMOUNTS WILL BE 30 MILES EITHER SIDE OF A FAIRFIELD IOWA TO CLINTON IOWA...TO NEAR FREEPORT ILLINOIS LINE. AREAS FROM MONMOUTH AND MACOMB...TO SOUTH OF PRINCETON ILLINOIS WILL BE ON THE LOWER END WITH AROUND 2 TO 3 INCHES OF SNOW ACCUMULATION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLICK...SNOW-COVERED ROADS AND LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING. $$ IAZ087-088-098-099-ILZ034-MOZ009-010-282100- /O.CON.KDVN.SN.Y.0009.000000T0000Z-071228T2100Z/ JEFFERSON-HENRY IA-VAN BUREN-LEE-HANCOCK-SCOTLAND-CLARK- INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT... KEOSAUQUA....FORT MADISON...CARTHAGE...MEMPHIS...KAHOKA 1006 AM CST FRI DEC 28 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. SNOW WILL DIMINISH THIS MORNING...BECOMING FLURRIES BY MID AFTERNOON. AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS POSSIBLE INTO THE EARLY AFTERNOON HOURS RESULTING IN STORM TOTALS OF 3 TO 5 INCHES WITH LOCALLY 6 INCHES POSSIBLE NEAR FAIRFIELD IOWA. ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED FURTHER SOUTH AND EAST IN EXTREME NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS OR ROUGHLY ALONG A MEMPHIS MISSOURI...MONMOUTH ILLINOIS TO NEAR PRINCETON ILLINOIS LINE. MOST ROAD CONDITIONS ARE POOR WITH WIDESPREAD SNOW AND ICE. LOW VISIBILITIES WILL SLOWLY INCREASE FROM LESS THAN A MILE UP TO TWO TO THREE MILES BY MID AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLICK...SNOW-COVERED ROADS AND LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING. $$ NICHOLS
000 WWUS43 KDVN 281818 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1218 PM CST FRI DEC 28 2007 ...SNOW MOVING NORTHEAST... .SNOW HAS ENDED OVER MUCH OF SOUTHEAST IOWA AND WILL BE ENDING OVER THE REMAINDER OF THE REGION IN THE NEXT SEVERAL HOURS. AN ADDITIONAL INCH OR TWO OF NEW SNOWFALL IS POSSIBLE IN PORTIONS OF THE REMAINING ADVISORY AREA. IAZ076>078-089-ILZ025-026-035-281930- /O.CAN.KDVN.SN.Y.0009.000000T0000Z-071229T0000Z/ KEOKUK-WASHINGTON-LOUISA-DES MOINES-HENDERSON-WARREN-MCDONOUGH- INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...WAPELLO... BURLINGTON...OQUAWKA...MONMOUTH...MACOMB 1218 PM CST FRI DEC 28 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE SNOW ADVISORY. SNOW HAS ENDED WITH SOME OCCASIONAL FLURRIES CONTINUING THIS AFTERNOON. AREA ROADS ARE IMPROVING...THEREFORE THE SNOW ADVISORY IS CANCELLED. $$ IAZ087-088-098-099-ILZ034-MOZ009-010-281930- /O.CAN.KDVN.SN.Y.0009.000000T0000Z-071228T2100Z/ JEFFERSON-HENRY IA-VAN BUREN-LEE-HANCOCK-SCOTLAND-CLARK- INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT... KEOSAUQUA....FORT MADISON...CARTHAGE...MEMPHIS...KAHOKA 1218 PM CST FRI DEC 28 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE SNOW ADVISORY. SNOW HAS ENDED WITH SOME OCCASIONAL FLURRIES CONTINUING THIS AFTERNOON. AREA ROADS ARE IMPROVING...THEREFORE THE SNOW ADVISORY IS CANCELLED. $$ IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-024-290000- /O.CON.KDVN.SN.Y.0009.000000T0000Z-071229T0000Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO 1218 PM CST FRI DEC 28 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL DIMINISH TO FLURRIES OVER THE NEXT SEVERAL HOURS WITH AN ADDITIONAL INCH OR TWO ACCUMULATION POSSIBLE. LOCATIONS THAT MAY RECEIVE AN INCH OR MORE OF NEW SNOW WILL BE GENERALLY NORTHEAST OF A DUBUQUE TO CLINTON IOWA TO STERLING LINE. THIS WILL RESULT IN WIDESPREAD TOTAL SNOWFALL AMOUNTS OF 3 TO 6 INCHES FOR THIS EVENT. AREA ROADS REMAIN SNOW AND ICE COVERED BUT SHOULD IMPROVE WITHIN A COUPLE OF HOURS AFTER THE SNOW ENDS AS TEMPERATURES REMAIN NEAR FREEZING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLICK...SNOW-COVERED ROADS AND LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING. $$ NICHOLS
000 WWUS43 KDVN 282049 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 249 PM CST FRI DEC 28 2007 ...SNOW RAPIDLY ENDING ACROSS THE AREA... .SNOW IS QUICKLY DIMINISHING TO FLURRIES WITH NO ADDITIONAL ACCUMULATIONS. IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-024-282200- /O.CAN.KDVN.SN.Y.0009.000000T0000Z-071229T0000Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO 249 PM CST FRI DEC 28 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE SNOW ADVISORY. AREAS OF LIGHT TO MODERATE SNOW IS MOVING QUICKLY NORTHEAST LEAVING OCCASIONAL FLURRIES WITH NO ADDITIONAL SNOW ACCUMULATION. TEMPERATURES ACROSS THE AREA ARE AT OR IN MANY CASES ABOVE FREEZING ALLOWING ANY SNOW TO MELT ON ROADWAYS. SOME SLICK SPOTS WILL STILL BE POSSIBLE FOR THE NEXT FEW HOURS. $$ NICHOLS
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this snow advisory went out at Dec 27, 3:05 PM CST, 0 minutes earlier.
Area forecast discussion, Dec 27, 3:05 PM CST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 305 PM CST THU DEC 27 2007 .SYNOPSIS... A STORM SYSTEM WILL MOVE THROUGH THE REGION LATE TONIGHT AND FRIDAY BRINGING ANOTHER ROUND OF ACCUMULATING SNOW TO THE AREA. AFTER A QUIET SATURDAY...AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION SUNDAY INTO MONDAY. A CHANGE IN THE UPPER LEVEL PATTERN WILL OCCUR EARLY NEXT WEEK. HOWEVER...THIS CHANGE WILL ALLOW MUCH COLDER AIR TO MOVE INTO THE REGION. && .SHORT TERM...TONIGHT AND FRIDAY... IMMEDIATE QUESTION IS REGARDING HEADLINES FOR THE APPROACHING STORM. HAVE OPTED TO GO WITH A SNOW ADVISORY ATTM BUT LATER SHIFTS WILL HAVE TO MONITOR IF A WARNING IS NEEDED FOR AREAS ALONG THE AXIS OF THE HEAVIEST SNOW. MODELS SOLUTIONS ARE ALL OVER THE PLACE IN REGARDS TO THE SURFACE FEATURES. HOWEVER...THE TRACK OF THE VORT MAX IS FAIRLY SIMILAR. SNOW TO BREAK OUT FROM SOUTHWEST TO NORTHEAST IN THE 06-14Z TIME PERIOD WITH THE HEAVIEST SNOW DURING THE 12-18Z TIME FRAME. USING A COMBINATION OF FACTORS...THE AXIS OF THE HEAVIEST SNOW SHOULD BE PLUS/MINUS A LINE FROM OSKALOOSA IOWA TO NEAR STERLING ILLINOIS. MAX SNOW AMOUNTS AROUND 6 INCHES SHOULD BE SEE CLOSE TO THIS LINE...WITH SOME ISOLATED 6-7 INCH AMOUNTS POSSIBLE. SNOW TO END FROM SOUTHWEST TO NORTHEAST DURING THE AFTERNOON HOURS. SHOULD NOT SEE MUCH OF A DIURNAL RANGE FROM TONIGHTS MIN TEMPS TO THE MAX TEMPS ON FRIDAY. ...08... .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY... STORM SYSTEM WILL CONTINUE TO LIFT NORTHEAST OUT OF THE REGION FRIDAY NIGHT. SOME LOW POPS WERE CONTINUED IN THE FAR NE BETWEEN 00Z AND 06Z TO ACCOUNT FOR LINGERING LOW LEVEL TROF BEHIND THE DEPARTING STORM...OTHERWISE A DRY FORECAST FOR FRIDAY NIGHT AND SATURDAY. TEMPERATURES BEHIND THE SYSTEM ARE NOT ALL THAT COLD AND SHOULD BE NEAR NORMAL FOR THE END OF THE DECEMBER. LIGHT WINDS...POTENTIAL FOR PTCLDY/MOCLDY SKIES AND FRESH SNOW COVER ARGUE FOR COLDER MAX TEMPS SATURDAY THAN GUIDANCE WAS INDICATING. FCST TEMPS WERE BASED ON THE COLDER MAV GUIDANCE WITH A DEGREE OR TWO SHAVED OFF FOR THE NORTHERN ONE HALF OF THE CWA WHERE THE DEEPER SNOW COVER IS LOCATED. HAVE KEPT LOW POPS IN FOR SOME LIGHT SNOW SUNDAY INTO MONDAY AS S/W ENERGY MOVES THROUGH BROAD UPPER TROF OVER THE CENTRAL U.S. THE MOST SIGNIFICANT OF THESE FEATURES WILL BE A CLIPPER TYPE SYSTEM ASSOCIATED WITH A STRONG MID LEVEL JET SUNDAY NIGHT AND MONDAY. THERE IS SOME DISAGREEMENT BETWEEN THE GFS AND ECMWF ON THE TRACK OF THE SYSTEM WITH THE GFS MOVING IT THROUGH IA/NRN IL WHILE THE ECMWF TAKES IT ACROSS MN. IF THE GFS IS CORRECT AND THE JET IS AS STRONG AS ADVERTISED THAN POPS MAY HAVE TO BE INCREASED. THIS LAST S/W WILL USHER IN A BRIEF PATTERN CHANGE FOR THE MIDDLE OF THE WEEK SHIFTING THE UPPER TROF EAST WHILE RIDGING INCREASES OVER THE WESTERN U.S. AFTER MONDAY THE MAIN CONCERN WILL BE TEMPERATURES AS THE GFS AND ECMWF BOTH MOVE -16C H8 AIR IN BY TUESDAY. THE COLD AIR AND SNOW COVER WILL BE ENUF TO DROP TEMPERATURES INTO THE SINGLE DIGITS OVER MOST AREAS BY TUESDAY MORNING WITH HIGHS IN THE TEENS TO LOW 20S. CURRENT RUNS ARE SHOWING THE SURFACE RIDGE OVER THE WESTERN CWA BY WEDNESDAY MORNING. IF THIS VERIFIES THEN BELOW ZERO TEMPERATURES WILL OCCUR ESPECIALLY OVER THE NW HALF OF THE CWFA. THE COLD AIR SURGE LOOKS TEMPORARY SINCE BOTH THE GFS AND ECMWF ARE MOVING THE THE WESTERN U.S. RIDGE INTO THE CENTRAL PLAINS BY WEDNESDAY NIGHT. THIS SHOULD ALLOW RETURN FLOW TO TRANSPORT RELATIVELY WARMER AIR BACK INTO THE REGION FOR THURSDAY. ...DLF... && .AVIATION... A SMALL HOLE IN THE STRATUS HAS BEEN MOVING SOUTH THROUGH 3 OF THE 4 TAF SITES THIS AFTERNOON. SATELLITE TRENDS HAS BEEN FOR THIS HOLE TO FILL WITH TIME. EXPECT 1-2KFT CIGS THROUGH THE EVENING HOURS WITH VSBYS GENERALLY 6SM OR BETTER. VSBYS/CIGS TO COLLAPSE AFTER 06Z WITH ALL SITES REACHING LIFR STATUS EITHER BY 12Z OR SHORTLY AFTER WITH MODERATE TO HEAVY SNOWFALL. VERY REAL POSSIBILITY OF ZERO/ZERO CONDITIONS AT ALL TAF SITES DURING THE 12-18Z TIME FRAME ON FRIDAY. ...08... && .DVN WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY 3 AM TO 9 PM FRIDAY. IA...IAZ040>042-051>054-063>068-076>078-087>089-098-099. IL...ILZ001-002-007-009-015>018-024>026-034-035. MO...MOZ009-010. &&
Hazardous weather outlook, Dec 27, 4:29 AM CST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 429 AM CST THU DEC 27 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-281030- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 429 AM CST THU DEC 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM SYSTEM WILL MOVE ACROSS THE MID-MISSISSIPPI RIVER VALLEY TOWARD THE GREAT LAKES ON FRIDAY...PUSHING A BROAD SWATH OF SNOW ACROSS THE REGION. SNOW WILL OVERSPREAD THE AREA FROM THE SOUTHWEST THROUGH THE EARLY MORNING HOURS...WITH THE HEAVIEST SNOW LIKELY FROM LATE MORNING THROUGH THE AFTERNOON. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE LIKELY...WITH SOME AREAS POSSIBLY RECEIVING 5 TO 8 INCHES. SNOW WILL EXIT THE AREA IN THE EVENING ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SNOW SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE ON FRIDAY WITH SNOW REPORTS. MAYES
In the hours before
Local storm report, Dec 27, 9:33 AM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
933 AM CST THU DEC 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 AM SNOW 1 N MACOMB 40.46N 90.69W
12/27/2007 M0.8 INCH MCDONOUGH IL TRAINED SPOTTER
STORM TOTAL. DELAYED REPORT.
0931 AM SNOW 6 WNW ROCK FALLS 41.82N 89.79W
12/27/2007 M1.0 INCH WHITESIDE IL TRAINED SPOTTER
STORM TOTAL. DELAYED REPORT.
&&Local storm report, Dec 27, 9:50 AM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
950 AM CST THU DEC 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM SNOW 3 SSW BURLINGTON 40.77N 91.14W
12/27/2007 M1.2 INCH DES MOINES IA TRAINED SPOTTER
&&
DLFLocal storm report, Dec 27, 10:01 AM CST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1001 AM CST THU DEC 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 2 ENE LITTLE YORK 41.03N 90.71W
12/27/2007 M2.0 INCH WARREN IL TRAINED SPOTTER
DELAYED REPORT
&&
TERRYSLocal storm report, Dec 27, 2:07 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
207 PM CST THU DEC 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM SNOW BELLE PLAINE 41.90N 92.27W
12/26/2007 M0.9 INCH BENTON IA TRAINED SPOTTER
SNOW HAS STOPPED.
0950 PM SNOW DAVENPORT 41.56N 90.60W
12/26/2007 M0.7 INCH SCOTT IA NWS EMPLOYEE
SNOW FALL SINCE ABOUT 730 PM. STILL SNOWING.
0419 AM SNOW DAVENPORT MUNICIPAL AIR 41.62N 90.58W
12/27/2007 M1.4 INCH SCOTT IA NWS EMPLOYEE
AT NWS DAVENPORT OFFICE.
0421 AM SNOW N MONMOUTH 40.91N 90.63W
12/27/2007 M3.5 INCH WARREN IL TRAINED SPOTTER
0600 AM SNOW 1 WSW SHERRARD 41.31N 90.53W
12/27/2007 M1.0 INCH MERCER IL TRAINED SPOTTER
HEAVIEST SNOW FELL AROUND 9 PM
0652 AM SNOW DAVENPORT 41.56N 90.60W
12/27/2007 M1.5 INCH SCOTT IA TRAINED SPOTTER
0652 AM SNOW 2 N NEW WINDSOR 41.23N 90.45W
12/27/2007 M1.5 INCH MERCER IL TRAINED SPOTTER
0652 AM SNOW CORDOVA 41.68N 90.32W
12/27/2007 E1.0 INCH ROCK ISLAND IL TRAINED SPOTTER
0700 AM SNOW 6 N MONMOUTH 41.00N 90.64W
12/27/2007 M3.5 INCH WARREN IL BROADCAST MEDIA
MEASURED AT LAKE WARREN BY WQAD TV SPOTTER.
0704 AM SNOW BETTENDORF 41.56N 90.48W
12/27/2007 E1.3 INCH SCOTT IA TRAINED SPOTTER
0706 AM SNOW 4 E WHAT CHEER 41.41N 92.28W
12/27/2007 E0.5 INCH KEOKUK IA TRAINED SPOTTER
0722 AM SNOW N RUTLEDGE 40.31N 92.09W
12/27/2007 M1.0 INCH SCOTLAND MO TRAINED SPOTTER
0825 AM SNOW STANWOOD 41.89N 91.15W
12/27/2007 E0.2 INCH CEDAR IA TRAINED SPOTTER
0825 AM SNOW FORT MADISON 40.62N 91.35W
12/27/2007 M1.0 INCH LEE IA TRAINED SPOTTER
0825 AM SNOW NAUVOO 40.55N 91.38W
12/27/2007 M1.5 INCH HANCOCK IL TRAINED SPOTTER
0842 AM SNOW 6 ESE DENMARK 40.70N 91.24W
12/27/2007 M1.5 INCH LEE IA TRAINED SPOTTER
0900 AM SNOW 2 ENE LITTLE YORK 41.03N 90.71W
12/27/2007 M2.0 INCH WARREN IL TRAINED SPOTTER
DELAYED REPORT
0920 AM SNOW 3 SSW BURLINGTON 40.77N 91.14W
12/27/2007 M1.2 INCH DES MOINES IA TRAINED SPOTTER
0924 AM SNOW 1 N MACOMB 40.46N 90.69W
12/27/2007 M0.8 INCH MCDONOUGH IL TRAINED SPOTTER
STORM TOTAL. DELAYED REPORT.
0931 AM SNOW 6 WNW ROCK FALLS 41.82N 89.79W
12/27/2007 M1.0 INCH WHITESIDE IL TRAINED SPOTTER
STORM TOTAL. DELAYED REPORT.
&&
DLFThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 3:51 AM CST | Winter Storm Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 11 hr |
Nearby
Snow Advisories in Iowa, 2007Snow Advisories in Illinois, 2007Snow Advisories in Missouri, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.